I have ONE question. Why in the world would you run a clinical trial on a medication that you aren't even sure how it works, how well it works, etc. by itself ALONE, and allow so many other drugs to be taken along with it? Especially with something as strong as Tysabri??
How can ANY data from ANY clinical trial on any new medication be relied upon that way? Good or bad. There would be absolutely NO way to determine which drug or which particular combination of drugs caused the improvement or deterioration!
Uh...........is it only me that doesn't see any common sense in conducting any clinical trial this way? If a patient in a clinical trial needs additional medication, they should receive it immediately, but then they need to be removed from the trial.
Now I have no idea if the below is accurate or correct for sure, because I'm taking this from another forum, but look at this! Why were these patients ever in the clinical trial in the first place? You mean they met the criteria having all this in addition to MS? I have to admit, this bothers me a bit.
Here are some excerpts from another forum. Again, I have no way to confirm the accuracy.
....Based on the information that I have seen, the patients were on the following medications:
#1: vitamins, ranitidine, donepezil, tizanidine, zolpidem, and ibuprofen
#2: Levitra, Claritin-D, Benadryl, and Nasarel
....Patient 1 is described as having a history of depression and migranes. Of those drugs, Ranitidine is Zantac (acid reflux type med), donepezil is Aricept (alzheimers drug so I guess for cognition?), tizanidine is Zanaflex (spasticity), zolpidem is Ambien (sleep aid).
Patient 2 is described as havign a history of melanoma, allergies and Bells Palsy. Of those drugs Levitra is for sexual issues, the remainder is for allergies with Nasarel being a corticosteriod....."
Well, all the more reason that if desipramine is EVER put into clinical trial, why I want to stay "involved". No WAY should most of that be combined with a tri-cyclic. Not only for keeping the clinical trial data "clean", but for the complete safety of the patient. And me staying involved would assure that nobody could allow such "skewing" of the data to take place, because I'd scream to the high heavens about it. And the patients would have to meet a strict diagnostic criteria of having MS. And that their associated medical and physical symptoms were due to the MS itself, not additional "serious" diseases.
EDIT: Besides, common sense also tells you that (like in that one patient), you don't combine an immunosuppressant type drug such as all those allergies medications along with a VLA-4 antagonist!!! WHO was that patient's head study doctor???? Pharmacology/toxicology is NOT rocket science! And Levitra, for example, is a PDE inhibitor! Oh, for crying out loud!
Zantac...........oh, man. That interacts with lots of meds!
SECOND EDIT: And wait a minute! These patients were also taking BOTH Avonex and Tysabri. That just dawned on me! I'm sorry, good neuros should know better than this (i.e. just keeping on prescribing med after med! What's up with THAT?)